MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X7.5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X7.5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX3575
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Initial reporter phone: (b)(6).The initial reporter email address is not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30279406) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting a 3.5mm x 4.5mm anterior communicating artery (acom) aneurysm, it was reported that the 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil (640cx3575 / 30279406) became stretched from the distal end.The coil was removed in its entirety without additional intervention, and another coil was used.No other damage was noted on the coil when it was removed.Continuous flush had been maintained through the concomitant prowler select lpes (606s155x / 30306197).There was no resistance between the guidewire and microcatheter when the target site was being accessed; there was no resistance at any time during the coil advancement through the microcatheter.Other coils were delivered through the same microcatheter prior to the reported issue with the complaint coil.No kinks were noted on the microcatheter that could have caused the reported stretched condition.The microcatheter was not repositioned over the coil while the coil was deployed or partially deployed out of its distal end.A one-to-one relationship between the coil and the delivery tube was verified with fluoroscopy.Coil entanglement with previously placed coil was not suspected as the cause of the reported event.There was no blood flow restriction / reduction as a result of the event.The reported issue resulted in a 10-minute procedural delay.The procedure was successfully completed without any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 9/23/2020.[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting a 3.5mm x 4.5mm anterior communicating artery (acom) aneurysm, it was reported that the 3.5mm x 7.5cm orbit galaxy complex xtrasoft coil (640cx3575 / 30279406) became stretched from the distal end.The coil was removed in its entirety without additional intervention, and another coil was used.No other damage was noted on the coil when it was removed.Continuous flush had been maintained through the concomitant prowler select lpes (606s155x / 30306197).There was no resistance between the guidewire and microcatheter when the target site was being accessed; there was no resistance at any time during the coil advancement through the microcatheter.Other coils were delivered through the same microcatheter prior to the reported issue with the complaint coil.No kinks were noted on the microcatheter that could have caused the reported stretched condition.The microcatheter was not repositioned over the coil while the coil was deployed or partially deployed out of its distal end.A one-to-one relationship between the coil and the delivery tube was verified with fluoroscopy.Coil entanglement with previously placed coil was not suspected as the cause of the reported event.There was no blood flow restriction / reduction as a result of the event.The reported issue resulted in a 10-minute procedural delay.The procedure was successfully completed without any patient adverse event or complication.Based on additional/updated complaint information, the device was not available to be returned for analysis.If the device is returned and received at a later date, this complaint file will be reopened, and a product investigation will be performed and documented.A review of manufacturing documentation associated with this lot (30279406) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.With the information available but without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and / or device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 3.5X7.5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10393964
Report Number3008114965-2020-00294
Device Sequence Number11277847
Product Code KRD
UDI-Device Identifier10886704030706
UDI-Public10886704030706
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number640CX3575
Device Catalogue Number640CX3575
Device Lot Number30279406
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer09/23/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT LPES